Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Argh I'm due to start my new AD today and am having awful withdrawal symptoms!

(12 Posts)
SM13 Sat 27-Jun-09 12:14:48

Hi

Ive been doing okay last few weeks and had a great afternoon at dd sportsday and fete. And am still working 3 days. Today my head is dizzy and the anxiety feelings are just yuk! I really don't know what to do with myself!

Have been on mirtazapine for 4 months and Dr told me to go from 30mg to 15mg for 7 days. Then 7.5mg for 7 days and then nothing! I am on 4 day of nothing.

Looking back all the mirtazapine did was help me sleep, anxiety has got worse! He has prescribed me Dosulepin 75mg to take tonight.

Had a reaction on citalopram so he said SSRI's are a no go.

Iam so scared - silly I know, perhaps its the anxiety from the withdrwal or just the bad time I had with citalopram!sad

Any help, advice or experiences will be appreciated.

Thank YOu

tutu100 Sat 27-Jun-09 12:18:52

What reaction did you have to citalopram?

SM13 Sat 27-Jun-09 12:22:39

Hi tutu

Took the 1st tablet and 2 hours later I woke up with waves of panic, heart beating, pins and needles, shaking , it lasted for about 8 hours and I did'nt sleep for 3 days - just 1 tablet! Apparently it can react with adrenalin. The Doctor said That I had a reaction to them and that these were'nt side effects!

Ahhh

tutu100 Sat 27-Jun-09 13:22:09

My GP told me those were side effects of citalopram. I was prescibed them for panic attacks! I didn't take anymore after I had a similar reaction to you.

I have been prescibed imipramine. I took a quarter of the therapuetic dose (which I was told to do to try and minimise side effects) on Thursday night. Within a couple of hours I was having a horrific panic attack which I couldn't control. Finally managed to fall asleep for a couple of hours, but when I woke up my hands and legs felt funny, like I couldn't feel them properly. I couldn't look after the kids and today I still feel a bit funny.

I've come to the conclusion that my body dosen't tolerate drugs very well (had lots of reactions to various drugs not just anti-depressants). I'm going to try some alternative treatments because I can not cope with the side effects of the ad's even if they were to go eventually, in my case it is easier to cope with the anxiety and panic attacks as at least I feel good in between attacks.

I have no experience of DOsulepin so hopefully someone else will be along soon. Have you been offered any other treatments other than ad's?

SM13 Sat 27-Jun-09 13:55:31

Oh no you have had a rough time on them!

I think I may be the same, the Doctor precribed me some strong antihistamines for sleep , well they didn't work one bit!

Am having CBT at the moment which is good, very good coping strategies etc. Have you had any?

I'm hoping the Dosulepin will be okay - Iam sooo nervous about taking it!

I hope your legs and hands are better soon, the Dr doesn't tell you anything about the side effects! hmm

tutu100 Sat 27-Jun-09 16:02:22

The CPN told me that on the quarter dose all I would probably get would be I'd drop off to sleep quicker and I might have a bit of a dry mouth. Yeah rightsmile.

He is doing CBT with me, but it's still not enough. I find it hard to relax so a lot of the strategies fail because I can't relax enough to do them in the first place.

I'm going to look into hypnotherapy as I'm sure that if I could just relax enough in the first place the CBT would work and I wouldn't need drugs.

Good Luck tonight, let me know how you get on.

tutu100 Sun 28-Jun-09 20:24:13

How did you get on SM13? Did you take the new tablets?

notevenamousie Sun 28-Jun-09 20:27:24

Have seen your story SM13. Take them. It has got to be better than feeling where you are right now. And better than the side effects you have had, plus the eat-everything mirtazipine side effect. Hope that starting them goes easily.

SM13 Mon 29-Jun-09 11:37:45

Well took my 1st Dosulepin last night and had an awful anxious night, but have done most other nights since stopping the mirtazapine!

Spoke to the nurse today as I thought they would help me sleep like the mirtazapine. She said that they have to get in your system first so after a week I should notice a difference.

Was just sitting in the garden with my little boy and kept dozing off! Feel really tired now - perhaps they are kicking in!

Thanks all

tutu100 Mon 29-Jun-09 12:00:32

Good Luck with them. I hope they really do help.

SM13 Mon 29-Jun-09 12:53:32

Thanks tutu, will let you know!

How are you?

Having my CBT tomorrow and then an assessment for complimentary therapies e.g massage, accupunture, reflexology, they also do couselling , life coaching, group therapy - all free!! My CBT coach referred me.

tutu100 Mon 29-Jun-09 21:38:07

Gosh that sounds great. I'm going to ask my CPN if they do anything with regards to complimentry therapies, but if not I'm going to have to sort something out myself.

I'm feeling a bit more upbeat at the moment. Still really struggling, but in a way taking the tablet was good for me because it's made me realise that for me they aren't the answer and that's made me put a bit more effort into things myself.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now